Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 18, NWS Tulsa, OK

June 7, 2021Okmulgee County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jun 7, 2021, 3:33 PM CDT for Okmulgee County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Jun 8, 2021, 3:30 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WGUS44 KTSA 072033
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
333 PM CDT Mon Jun 7 2021

OKC111-080830-
/O.NEW.KTSA.FA.W.0018.210607T2033Z-210608T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
333 PM CDT Mon Jun 7 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Okmulgee County in northeastern Oklahoma...

* Until 330 AM CDT Tuesday.

* At 333 PM CDT, Emergency management reported heavy rain in the 
  warned area due to thunderstorms from this morning. Flooding is 
  ongoing and expected to continue for several more hours. Between 3 
  and 13 inches of rain have fallen in the warned area which has led 
  to substantial flooding.

Some locations that will experience flooding include...
  Okmulgee...                        Henryetta...
Morris...                          Beggs...
Dewar...                           Schulter...
Grayson...                         Hoffman...
Preston...                         Okmulgee State Park...
Bald Hill...                       Liberty...
Hectorville...                     Eram...
Bryant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3554 9619 3585 9619 3586 9577 3572 9577
      3572 9571 3554 9571 3554 9582 3546 9582
      3546 9587 3538 9588 3538 9608 3554 9609

$$

MAB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 12:29 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 7, 12:29 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1229 PM CDT Mon Jun 7 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR/VFR cigs to prevail, with brief IFR cigs across SE OK during
the first 6-8 hours of the valid period. Rain thunder chances will
also be greatest across the SE OK/NW AR sites during this time.
Rain chances will diminish this evening, with a period of VFR
elements expected before cigs lower to MVFR categories around
12z.

&&

.PREV DISCUSSION... /Issued 1020 AM CDT Mon Jun 7 2021/

DISCUSSION...
Heaviest rainfall that fell overnight across parts of northeast
Oklahoma has pushed away from that area. However, areal flooding will
be prevalent well into the afternoon as runoff continues. Focus
for heavy rainfall will shift across southeast Oklahoma and
west central Arkansas this afternoon as another vort lobe rotates
around the main upper low. Have adjusted pops some, with chance
PoPs from the northwest part of the forecast area to likely/categorical
across SE OK and WC AR. Rain chances will begin to shift east
tomorrow with warm and humid conditions expected for the middle to
latter parts of the work week.

Updated ZFP/PFM/AFM out shortly.

PREV DISCUSSION... /Issued 643 AM CDT Mon Jun 7 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Several clusters of strong thunderstorms will continue this
morning with IFR/MVFR conditions in the stronger storms. Much of
this activity should begin to weaken this afternoon as atmosphere
stabilizes. Could see some patchy fog or low clouds redevelop
tonight.

PREV DISCUSSION... /Issued 340 AM CDT Mon Jun 7 2021/

DISCUSSION...
Showers and thunderstorms continue to develop across parts of
northeast OK on the southwestern flank of broad upper level low,
which was centered near OK/KS/MO borders. Expect continued
development within this corridor during the morning with a low-end
threat of hail, but a bigger concern for locally excessive
rainfall amounts due to slow movement of storms and anomalously
high precip H2O. Isolated 2-3" per hour rates will likely cause
some degree of flash flood threat, however given the uncertain
evolution of storms over the next several hours will not issue a
watch at this time and handle with short-fused products as needed.
The overall trend in short-range guidance is for this activity to
weaken later this morning with storms becoming focused farther
south and east through the afternoon, though model agreement
leaves some to be desired.

The upper low will continue to gradually lift northeast with
lingering trough axis remaining over the forecast area Tuesday.
Later tonight there is a decent signal for a strengthening low
level jet to set up over the southern plains with increasing
moisture transport. It is possible that heavy rain could impact
the same general areas that see heavy rain today, however
confidence lacks to support a watch issuance at this time.

The trend will be for lessening shower and thunderstorm chances
by mod to late week with upper ridge amplifying over the Southern
Plains, providing us with our first taste of summer weather with
temperatures warming a bit above normal and humidity remaining
high. Still appears a frontal boundary will push south into the
area by the weekend underneath the strengthening ridge and as such
wold expect any thunderstorm chances with the front to remain
fairly limited.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  85  73  89 /  20  30  20  10
FSM   69  84  72  87 /  60  60  40  30
MLC   68  84  72  86 /  50  40  20  10
BVO   67  85  72  88 /  20  20  10  10
FYV   64  81  67  85 /  60  60  50  30
BYV   65  81  68  84 /  50  70  40  40
MKO   68  81  71  86 /  40  40  30  20
MIO   67  84  69  86 /  40  40  20  30
F10   68  83  72  87 /  30  30  20  10
HHW   69  84  72  86 /  70  40  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053-072>076.

AR...Flash Flood Watch through Tuesday morning for ARZ019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, Jun 7, 12:46 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CDT Mon Jun 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CDT Mon Jun 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Southeast Oklahoma and Western Arkansas.
 	ONSET...This Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Slow moving storms with high rainfall rates will continue this
afternoon, with the focus for heavy rainfall and additional flash flooding
across southeast Oklahoma and west central Arkansas. Areal flooding
from the previous heavy rainfall across parts of northeast Oklahoma will
also continue this afternoon. One or two of the stronger cells across southeast
Oklahoma and west central Arkansas may briefly produce marginally severe wind
gusts, but organized severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue through the first part of next
week before it looks to dry out some by Thursday and Friday. Areas
of heavy rainfall will be possible with slow moving storms and
high rainfall rates through Tuesday. A few of the storms could be
strong with some gusty winds and possibly some small hail, but
the threat of any organized severe weather will remain low.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 7, 9:39 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLASH FLOOD      TERLTON                 36.19N 96.49W
06/07/2021                   PAWNEE             OK   BROADCAST MEDIA

            CIMMARON ROAD IN TERLTON WASHED OUT BY HEAVY RAINS.
            SOCIAL MEDIA REPORT WITH PICTURE.

&&

JDS
Local storm report, Jun 7, 9:59 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
06/07/2021                   OKMULGEE           OK   EMERGENCY MNGR

            REPORT OF 11 HOMES IMPACTED BY FLASH FLOODING. SWIFT
            WATER RESCUES UNDERWAY. THE TOWNS OF DEWAR AND HENRYETTA
            ASSISTING WITH WATER RESCUES.

&&

JDS
Local storm report, Jun 7, 10:40 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       OKMULGEE                35.62N 95.96W
06/07/2021  E13.10 INCH      OKMULGEE           OK   PUBLIC

            RAINFALL AMOUNT OF 13.1 INCHES WAS OBSERVED AT A PERSONAL
            RAIN GAUGE ON THE WEST SIDE OF OKMULGEE. RAIN IS ONGOING.
            GAUGE IS NOT QUALITY CONTROLLED.

1035 AM     HEAVY RAIN       COUNCIL HILL            35.56N 95.65W
06/07/2021  E13.40 INCH      MUSKOGEE           OK   PUBLIC

            RAINFALL AMOUNT OF 13.4 INCHES WAS OBSERVED AT A PERSONAL
            RAIN GAUGE IN COUNCIL HILL. RAIN IS ONGOING. THIS GAUGE
            IS NOT QUALITY CONTROLLED.

&&

JDS
Local storm report, Jun 7, 1:05 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       2 NNE GRAY              36.16N 96.07W
06/07/2021  M8.23 INCH       TULSA              OK   MESONET

1200 PM     HEAVY RAIN       1 NNE SAPULPA           36.01N 96.11W
06/07/2021  M6.12 INCH       CREEK              OK   MESONET

1100 AM     HEAVY RAIN       4 NW JENKS              36.07N 96.02W
06/07/2021  M5.27 INCH       TULSA              OK   MESONET

&&
Local storm report, Jun 7, 1:14 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      7 SW CHECOTAH           35.40N 95.61W
06/07/2021                   MCINTOSH           OK   DEPT OF HIGHWAYS

            HEAVY RAINS WASHED OUT SECTION OF SH-150 SOUTH OF
            INTERSTATE 40 NEAR LAKE EUFAULA.

&&

JDS
Local storm report, Jun 7, 3:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HEAVY RAIN       CHECOTAH                35.47N 95.53W
06/07/2021  M5.25 INCH       MCINTOSH           OK   TRAINED SPOTTER

            REPORT VIA SOCIAL MEDIA.

&&

SRC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:12 PM CDTSpecial Weather StatementTSAChoctaw33 min
Jun 6, 7:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jun 6, 8:10 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 6, 8:20 PM CDTAreal Flood AdvisoryTSAChoctaw89 min
Jun 6, 8:39 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jun 6, 8:46 PM CDTAreal Flood AdvisoryTSAPushmataha63 min
Jun 7, 2:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 7, 2:25 AM CDTSpecial Weather StatementTSAMuskogee35 min
Jun 7, 2:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
Jun 7, 2:29 AM CDTSpecial Weather StatementTSACreek31 min
Jun 7, 2:37 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee38 min
Jun 7, 2:59 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee2 hr
Jun 7, 3:08 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 7, 3:32 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 7, 3:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
Jun 7, 4:38 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner112 min
Jun 7, 4:47 AM CDTAreal Flood AdvisoryTSAHaskell, Muskogee3 hr
Jun 7, 5:20 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee3 hr
Jun 7, 5:31 AM CDTFlash Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 5:45 AM CDTFlash Flood Warning Considerable damage threatTSAMcIntosh, Muskogee, Okfuskee, Okmulgee3 hr
Jun 7, 6:46 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:04 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:15 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jun 7, 7:17 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee3 hr
Jun 7, 8:23 AM CDTAreal Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 8:30 AM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee6 hr
Jun 7, 9:10 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jun 7, 9:48 AM CDTAreal Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 10:21 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 10:24 AM CDTAreal Flood WarningTSAMcIntosh, Okfuskee, Okmulgee6 hr
Jun 7, 10:49 AM CDTFlash Flood Warning Considerable damage threatTSAOkmulgee5 hr
Jun 7, 10:55 AM CDTRiver Flood WarningTSACreek29 hr
Jun 7, 11:35 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha23 hr
Jun 7, 1:05 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jun 7, 2:05 PM CDTRiver Flood WarningTSAOkmulgee18 hr
Jun 7, 3:29 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 4:12 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okfuskee12 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.